MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2016) is considered to be a best estimate.This emdr represents the ventralex st mesh (device 3).Additional supplemental emdrs were submitted to represent the ventrio mesh (device 1) and ventralex st mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2015 - patient was diagnosed with incisional and umbilical hernia thereby underwent laparoscopic repair with implant of ventrio mesh (device 1) and ventralex st mesh (device 2).Per operative notes, "two hernias, one small located at a prior incisional site near the umbilicus and one larger located in upper portion of the abdomen from prior surgery, these both were significantly surrounded by adhesions were noted.The adhesions of anterior abdominal wall were reduced.The hernia in the upper abdomen, was reduced and primarily reapproximated with sutures, a ventrio mesh (device 1) was placed through the anterior abdominal wall and secured with sutures.A small hernia near the umbilicus was reduced, sac and fascial defect was closed using sutures.The ventralex st mesh (device 2) was placed over the defect and secured with transabdominal sutures." on (b)(6) 2016 - patient was diagnosed with symptomatic umbilical hernia thereby underwent laparoscopic repair with implant of ventralex st mesh (device 3).Per operative notes, "a hernia in the infraumbilical area was noted.The sac was dissected free, excised.A ventralex st mesh (device 3) was placed and anchored with sutures.The mesh (device 3) was placed intraperitoneally, and defect was closed using sutures.The mesh (device 3) was secured to peritoneum and sutured." on (b)(6) 2017 - patient was diagnosed with recurrent umbilical hernia and abdominal pain thereby underwent laparoscopic repair with partial mesh removal (device 1 and 2).Per operative notes, "multiple dense adhesions from omentum and small bowel to anterior abdominal wall and upper midline mesh (device 1) and umbilical mesh (device 2) were reduced." on (b)(6) 2017 - patient was diagnosed with chronic abdominal pain thereby underwent laparoscopic repair with lysis of adhesions.Per operative notes, ¿numerous adhesions between omentum and anterior abdominal wall, anterior bowel was reduced.There was no recurrent hernias.The fascia was closed and secured with sutures." on (b)(6) 2018 - patient was diagnosed with recurrent umbilical hernia and chronic periumbilical abdominal pain thereby underwent laparoscopic repair with removal of prior mesh (device 3) and open repair with implant of ventralight st mesh (device 4).Per operative notes, "all the omental adhesions to anterior bowel were taken down.The mesh (device 3) was well adherent to posterior peritoneum.The mesh (device 3) was dissected from the anterior abdominal wall and small umbilical defect was reduced.A ventralight st mesh (device 4) was placed over the defect in preperitoneal space.The defect was closed and secured, reapproximated with sutures.".

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24902903
Report Number1213643-2026-00518
Device Sequence Number10011819
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)180628(10)HUAT1386
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number5950009
Device Lot NumberHUAT1386
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight119 KG